Alert archive / Ohio / Special Weather Statements in 2019
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 30, 2019, 5:13 PM EDT for Knox County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 30, 2019, 5:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Cleveland, OH
County Knox County, OH
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WWUS81 KCLE 302113
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Tue Jul 30 2019
OHZ047-302130-
Knox-
513 PM EDT Tue Jul 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KNOX
COUNTY...
At 513 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Danville to near Utica.
Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Martinsburg and Bladensburg.
LAT...LON 4024 8238 4025 8240 4027 8238 4034 8219
4024 8220
TIME...MOT...LOC 2113Z 289DEG 11KT 4030 8220 4025 8235
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 30, 4:17 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 30, 4:17 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 417 PM EDT Tue Jul 30 2019 .SYNOPSIS... A cold front will move across the area through the overnight. High pressure will then build over the region by Wednesday evening then persist into the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A cold front will continue to move across Ontario and Michigan through the evening but it will slow as it moves across the southern/southeastern CWA. Starting to see some dry air move into the region with it beginning to impact the current convection. POP's may end up being a bit too high this evening but dont want to get too aggressive yet. So expect to see the current showers/thunderstorms move southeast with the initial wind shift. Will then see what can hold together under the upper level trough as it interacts with the cold front. Isolated/scattered coverage is expected through the overnight. May even see a few showers linger through the day on Wednesday across the southeastern CWA. High pressure should take control of the region by Wednesday evening with dry conditions anticipated. It will be cooler tonight with lows in the lower to mid 60s. Highs on Wednesday will range from the mid 70s to around 80. Even cooler Wednesday night with the dry air across the entire region. Lows should dip the the 50s away from the lake. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... We begin our short term period with an amplified positive PNA pattern. The upper level ridge over the southwest CONUS isn't expected to go anywhere soon. High pressure over the Great Lakes will continue to expand and move eastward on Thursday and Friday becoming less defined by Friday night as the pressure gradient significantly weakens. Much drier air is expected to be in place and with no upper level forcing moving through our area, precipitation is not expected. Temperatures should remain near normal with high temperatures generally in the low 80s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Not much changes on Saturday as the large scale pattern doesn't change much. Dry weather should continue with temperatures relatively similar to Friday with it being a couple degrees warmer in areas such as Toledo and Findlay. The GFS has a weak shortwave moving southeast through the upper level northwesterly flow on Sunday. This may produce some scattered showers and thunderstorms on Sunday and thus have a slight chance for most of the day on Sunday. Drier air returns for Monday. && .AVIATION /18Z Tuesday THROUGH Sunday/... Initial wind shift is located from near KLNN to KMNN at 17Z should continue to drift southeastward through the afternoon. The strongest thunderstorms will be southeast of this boundary in the better moisture. MVFR/IFR conditions will occur near this convection. We will also need to monitor the true frontal boundary moving southward across Michigan. This boundary doesnt have as much moisture to work with but the instability under the upper level trough will be enough to generate additional showers and thunderstorms into this evening. These will be more scattered in nature and tougher to pinpoint a time moving across any of the terminals. Winds vary across the region with west to northwest winds in the wake of the initial wind shift mentioned above. Ahead of this boundary southwest winds are common. Winds at all locations will shift to the northwest and north as the cold front sweeps across the region this evening into the overnight. Some fog will be possible across the south where the low level moisture will take the longest to be nudged southward. So expect to see some MVFR/IFR fog develop after midnight. OUTLOOK...Non-VFR possible Thursday morning with fog and stratus. && .MARINE... Southwest winds will continue to decline this evening and veer to the north after a cold front moves across the lake northwest to southeast tonight. Those winds will continue to veer to northeast and strengthen to 10 to 15 knots by 12Z Wednesday. This will increase wave heights to 2 to 3 feet in the nearshore zones between Cleveland and Sandusky Bay, creating hazardous swimming conditions for swimmers Wednesday morning into the early afternoon. High pressure will build in from the west to centered over lower Michigan by 00Z Friday. Northeast to east winds will continue through Friday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Saunders LONG TERM...Saunders AVIATION...MM MARINE...Saunders
Hazardous weather outlook, Jul 30, 3:53 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 353 PM EDT Tue Jul 30 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-312000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 353 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-312000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 353 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 30, 12:26 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1226 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 3 SW PAINESVILLE 41.70N 81.28W
07/29/2019 LAKE OH PUBLIC
LARGE TREE UPROOTED AND FELL ONTO HOUSE.
DELAYED REPORT FROM STORM ON 7/29.
&&
RCSpecial weather statement, Jul 30, 2:04 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
204 PM EDT Tue Jul 30 2019
OHZ029-036-037-301900-
Marion-Richland-Morrow-
204 PM EDT Tue Jul 30 2019
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
RICHLAND...SOUTHEASTERN MARION AND MORROW COUNTIES...
At 203 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Galion to near Prospect.
Movement was east at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4036 8293 4041 8292 4042 8294 4044 8317
4065 8296 4065 8286 4071 8279 4071 8273
4079 8272 4079 8238 4055 8245 4055 8264
4034 8265
TIME...MOT...LOC 1803Z 251DEG 14KT 4064 8276 4040 8313Special weather statement, Jul 30, 4:11 PM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Cleveland OH 411 PM EDT Tue Jul 30 2019 OHZ038-302030- Holmes- 411 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES COUNTY... At 410 PM EDT, a strong thunderstorm was located over Farmerstown, or 12 miles southeast of Millersburg, moving east at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Farmerstown and Baltic. LAT...LON 4045 8190 4053 8167 4044 8167 TIME...MOT...LOC 2010Z 258DEG 22KT 4047 8171 Saunders
Special weather statement, Jul 30, 4:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
429 PM EDT Tue Jul 30 2019
OHZ038-302115-
Holmes-
429 PM EDT Tue Jul 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HOLMES COUNTY...
At 429 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Millersburg to near Glenmont.
Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Millersburg, Berlin, Walnut Creek, Sugarcreek, Killbuck, Holmesville,
Glenmont, Winesburg, Farmerstown, Baltic, Mount Hope and Charm.
LAT...LON 4046 8217 4063 8194 4067 8172 4067 8165
4064 8165 4063 8167 4054 8166 4044 8167
TIME...MOT...LOC 2029Z 262DEG 20KT 4059 8193 4047 8208
SaundersSpecial weather statement, Jul 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Tue Jul 30 2019
OHZ047-302130-
Knox-
513 PM EDT Tue Jul 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KNOX
COUNTY...
At 513 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Danville to near Utica.
Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Martinsburg and Bladensburg.
LAT...LON 4024 8238 4025 8240 4027 8238 4034 8219
4024 8220
TIME...MOT...LOC 2113Z 289DEG 11KT 4030 8220 4025 8235
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:14 AM EDT | Special Marine Warning | CLE | 46 min | |
| Jul 30, 2:04 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 56 min |
| Jul 30, 4:11 PM EDT | Special Weather Statement | CLE | Holmes | 19 min |
| Jul 30, 4:29 PM EDT | Special Weather Statement | CLE | Holmes | 46 min |
| Jul 30, 5:41 PM EDT | Special Weather Statement | CLE | Stark | 49 min |
| Jul 30, 6:00 PM EDT | Special Weather Statement | CLE | Mahoning | 30 min |
| Jul 30, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 43 min |
| Jul 30, 6:41 PM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
| Jul 30, 6:49 PM EDT | Special Weather Statement | CLE | Mahoning | 56 min |
| Jul 30, 7:03 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jul 30, 7:08 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
| Jul 30, 4:16 AM EDT | Special Weather Statement | CLE | Erie | 44 min |
Nearby
Special Weather Statements in Ohio, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.